Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 3:04 PM EDT for Berrien County, Michigan. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 3:04 PM EDT (19:04 UTC)
- Expired
- Jun 14, 2000, 3:50 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Berrien County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:07 PM EDT | Hail 1.25 | Stevensville, MI | |
| Jun 14, 3:36 PM EDT | Thunderstorm Wind 53 E | Bangor, MI | |
| Jun 14, 3:45 PM EDT | Thunderstorm Wind | Coloma, MI | Trees and power lines down. About 4,200 people lost power. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 141905 SVRFWA MIC021-141950- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 304 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BERRIEN COUNTY IN MICHIGAN * UNTIL 350 PM EDT * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF STEVENSVILLE...OR ABOUT 8 MILES SOUTHWEST OF FAIR PLAIN...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... EAU CLAIRE BENTON HARBOR BENTON HEIGHTS COLOMA WATERVLIET PAW PAW LAKE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4202 8666 4188 8650 4235 8563 4255 8585 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:30 AM EDT, 10 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 4:30 AM EDT, 10 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 AM EST WED JUN 14 2000 MISFWA SENT...COORD WITH ILN. BERMUDA AND EPAC HIGH REMAIN IN PLACE THROUGH FCST PD WITH PLAINS TROF MIGRATING SLOWLY INTO UPR MSVLY THEN ANOTHER SHORT WAVE DIGS FM WRN CANADA INTO MIDWEST LT DY2. IN SHORT TERM OUTFLOW DOMINATED SQUALL LINE BEGINNING TO RE-FIRE SHOULD FAVOR DEVELOPMEN S OF FA IN HIR LWR 70S DP AND GRTR DIR LLVL CONVRGNT REGION. MODELS HAVING A TOUGH TIME AGAIN THIS AM. ETA TOO COOL IN BLYR. HAVE LEANED MORE TOWARDS 15Z RUC SNDGS IN SHORT-TERM TO NGM AND MODIFIED ETA BEYOND. STORMS TO REFIRE AHEAD OF FNT BY MIDDAY...MODIFIED SNDGS WITH CAPES TO 2.5-3 KJ/KG LI M5-M7. LLVL JET WL HAVE TO BE WATCHED FOR SPEED SHEAR...0-3KM HELECITIES APPRCHG 150 M2/S2 WITH 0-3KM SHEAR VALUES TO 25 M/S. WL HIGHLIGHT SVR POTNL IN ZNS THIS AFT W AND LT AFTN/EARLY PD2 FAR ERN ZNS. ISOLD G60KT PRIMARY THREAT. COOLER L"ESS HUMID DY2. .IWX...NONE PBM
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:41 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 49 min |
| Jun 14, 5:08 PM EDT | Severe Thunderstorm Warning | IWX | Cass | 52 min |
| Jun 14, 5:54 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 46 min |
| Jun 14, 6:40 PM EDT | Severe Thunderstorm Warning | IWX | Branch | 50 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.